Addiction Survivors

Notices

Reply
Unread 11-09-2009, 10:51 PM   #1
barbie60
Junior Member
 
Posts: 20
Question Menstrual Cycle Disruption

I've searched the entire site for hits on issues related to menstrual cycles as a result of taking Suboxone and not coming up with much, so I thought I'd start a new thread to stimulate conversation from folks that have experienced problems with their periods and/or may know why Suboxone affects a woman's menstrual cycle ...

Why would Suboxone affect a woman's menstrual cycle - do you think?

barbie60 is offline   Reply With Quote
Unread 11-09-2009, 10:59 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi barbie, here's a couple of older threads about that very topic that you might be interested in:

http://www.addictionsurvivors.org/vb...ad.php?t=18349

This one has links to other threads too:
http://www.addictionsurvivors.org/vb...ad.php?t=21727

Hope it helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 11-29-2009, 02:03 PM   #3
sherri90036
Junior Member
 
Posts: 6
Default

Hi Barbie,

I am new to this site and am frantically looking for people who have experienced symptoms similar to mine. Basically the first month after I started Subutex, I began having severe menopause symptoms including no menstrual period, hot flashes and vaginal dryness. (I am 41 yrs old.) The problem is, before I switched to Subutex, I was doing better. I still had regular periods, even though they were light.

As if that's all not bad enough, I've had significant weight loss and abnormal results on some thyroid tests and have been having weird cardiac symptoms like tachycardia, chest tightness, irregular heartbeats, etc. I saw a cardiologist last week and an endocrinologist the week before. I just feel like I am not going to get anywhere. The cardiologist has ordered a Holter monitor for me and the endocrinologist seems to think (because the lab tests say so) that I am POST-menopausal and need to be on hormone replacement.

Saw your post was from 3 weeks ago and wondered if you've made any progress since then? I am so scared, because I still want to try to have a child. (already had 2 documented miscarriages) I did alot of research on the net and found that long-term opioid use has very adverse effects on endocrine function. I just don't know how to find a doctor who understands this.

I wish I would have just stayed on what I was on before (Ultram). Subutex seems to be much stronger of an opioid for my body than the Ultram was. I have tapered all the way down to .25 mg but the cardiac symptoms get worse if I try to go to 0. So frustrating and scary.

Hope you're doing better.

Sherri
sherri90036 is offline   Reply With Quote
Unread 03-03-2010, 08:19 PM   #4
sixx111376
Junior Member
 
Posts: 1
Default sixx111376

I have had trouble with my period ever since I have been on Suboxone. It is now March and I have not had a period since December. Has anyone had the same problems that I have had. I am worried. Please let me know. I am really worried. I have had problems since I started in August of last year with my period and I am really worried. Please let me know if anyone has had the same problems. I would really appreciate it. A lot!!!
sixx111376 is offline   Reply With Quote
Unread 06-02-2010, 06:36 PM   #5
DETOX83
Junior Member
 
Posts: 1
Default

Quote:
Originally Posted by sixx111376 View Post
I have had trouble with my period ever since I have been on Suboxone. It is now March and I have not had a period since December. Has anyone had the same problems that I have had. I am worried. Please let me know. I am really worried. I have had problems since I started in August of last year with my period and I am really worried. Please let me know if anyone has had the same problems. I would really appreciate it. A lot!!!
i have had the same problem i havent been the same since i have been on them as well
DETOX83 is offline   Reply With Quote
Unread 06-02-2010, 07:24 PM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi DETOX83, welcome. Here's a recent thread about the same subject with posts that have links to other threads that might be of interest.

http://www.addictionsurvivors.org/vb...ad.php?t=24486

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 06-02-2010, 09:22 PM   #7
FAD
Member
 
Posts: 69
Default

Hi Detox ~
I am so happy that you revived this tread as I have been having major problems. Before I started taking suboxones I was so regular -- I never missed a period and was never late! Now I am all over the map.
Are you having the same problems? Weight gain and missed periods? Also, are you on the older side? I am 48 years old -- perhaps this is the problem? Maybe the subs only causes problems in those in their 40's or older? Interesting!

FAD
FAD is offline   Reply With Quote
Unread 06-03-2010, 08:14 PM   #8
blackthorn
Member
 
blackthorn's Avatar
 
Posts: 46
Default Breath Ladies

I as well have not gotten my period since i started alittle over a month Suboxone I spoke to my doctor about it at my last appointment he told me not to worrier that my body is going through many changes i had been using for 15yrs toward the end 15-20 pills a day more if i just got my script.
blackthorn is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 01:50 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors